Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2008, 5:22 PM EDT for Warren County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 29, 2008, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 137 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:35 PM EDT | TSTM WND DMG | 1 Se Lottsville, PA | SEVERAL TREES REPORTED DOWN IN FREEHOLD TOWNSHIP AND WRIGHTSVILLE. |
| Jun 29, 6:00 PM EDT | HAIL 0.88 | Russell, PA | NICKEL SIZE HAIL IN RUSSELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 12:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 292122
SVRCTP
PAC123-292200-
/O.NEW.KCTP.SV.W.0087.080629T2122Z-080629T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOTTSVILLE TO 17 MILES WEST OF
ENTERPRISE...AND MOVING EAST AT 34 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOTTSVILLE AROUND 530 PM EDT...
GRAND VALLEY AND GARLAND AROUND 545 PM EDT...
YOUNGSVILLE AND ENTERPRISE AROUND 550 PM EDT...
RUSSELL AROUND 555 PM EDT...
WARREN AROUND 600 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH
CENTRAL PENNSYLVANIA.
LAT...LON 4201 7902 4162 7929 4163 7930 4162 7961
4163 7962 4197 7963 4200 7959
TIME...MOT...LOC 2122Z 269DEG 29KT 4200 7941 4162 7990
$$
FORECASTER: STEINBUGL1 follow-up statement
000
WWUS51 KCTP 292146
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT SUN JUN 29 2008
PAC123-292200-
/O.CON.KCTP.SV.W.0087.000000T0000Z-080629T2200Z/
WARREN PA-
546 PM EDT SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WARREN COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RUSSELL
TO ENTERPRISE...MOVING EAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUSSELL AROUND 555 PM EDT...
WARREN AND TIDIOUTE AROUND 600 PM EDT...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WIND DAMAGE WAS REPORTED IN WRIGHTSVILLE WITH THIS STORM. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH
CENTRAL PENNSYLVANIA.
LAT...LON 4201 7902 4162 7929 4163 7930 4162 7961
4163 7962 4197 7963 4200 7959
TIME...MOT...LOC 2146Z 269DEG 29KT 4200 7915 4162 7964
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:05 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 4:05 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT SUN JUN 29 2008 .SYNOPSIS... THE FIRST IN A SERIES OF COLD FRONTS WHICH WILL CREATE A TROUGH OVER THE EASTERN UNITED STATES WILL MOVE THROUGH THE STATE TODAY. THIS SHOULD TRIGGER THUNDERSTORMS. THE TROUGH AND BELOW NORMAL 500 HPA HEIGHTS WILL DOMINATED MOST OF THE WEEK. THE CYCLONIC FLOW FAVORS AFTERNOON THUNDERSTORMS. THE TROUGH IS FORECAST TO BE REINFORCED BY MID-WEEK AND THEN SLOWLY THE FLOW SHOULD MODERATE TO A WEAK TROUGH WITH HEIGHTS NEAR NORMAL FOR THE FOURTH OF JULY WEEKEND. THE FRONT IN MIDDLE OF THE WEEK SHOULD HAVE ANTICYCLONE WITH IT REDUCING CONVECTION POTENTIAL LATE IN THE WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOTS OF CLOUDS OVER THE REGION THIS MORNING. MOST OF THE CLOUDS ARE HIGH AND MID-LEVEL CLOUDS. THIS WILL SLOW THE HEATING AHEAD OF THE COLD FRONT...WHICH IS STILL BACK IN EXTREME NW PA EXTENDING SOUTHWESTWARD OVER OHIO. THERE ARE A FEW RESIDUAL SHOWERS ON RADAR ALL SEEM TO BE WEAKENING. TO OUR WEST...THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS. CAPE VALUES ARE MAINLY IN THE 600-1200JKG-1 RANGE IN MOST ENSEMBLE MEMBERS. IN SE PA THE SREF CAPES RANGE 900 TO 2400JKG-1. THE CLOUDS SHOULD MAKE THE HIGH RANGE A LOWER PROB VALUE. ANTICIPATED THE FRONT SHOULD TRIGGER STORMS AND SOME COULD BE AROUND SEVERE LIMITS. WATCH 638 ISSUED THROUGH 8PM/00Z FOR THE NORTHWEST ZONES AND WATCH 642 ISSED UNTIL 11 PM/03Z FOR THE REMAINDER OF THE FORECAST AREA. THE FRONT AND SHOWERS SHOULD EXIT THE REGION IN THE EVENING HOURS. SOME RESIDUAL POST-FRONTAL MOISTURE LEAVES LINGERING SHOWERS FIRST PART OF OVERNIGHT FORECAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... THE ENSEMBLES SUGGEST A LULL IN THE PRECIP AFTER ABOUT 03Z MONDAY IMPLYING A DECREASE IN SHOWER ACTIVITY. LOWERED POPS IN MOST LOCATIONS AFTER 03Z TO SLIGHT CHANCE OR LOWER. SHOULD BE A FAIRLY NICE START TO THE DAY WITH PARTLY TO MOSTLY CLOUDY SKIES. AS THE SUN HEATS THINGS UP THOUGH LOW CLOUDS SHOULD DEVELOP QUITE RAPIDLY. DURING THE DAY MONDAY WILL BE COOLER AND NOTICEABLY DRIER THAN TODAY. HIGHT TEMPS SHOULD MAINLY IN THE 60S AND 70S. DESPITE THE COOL TEMPS...THE CYCLONIC CURVATURE ALOFT AND THE BELOW NORMAL 500 HPA HEIGHTS AND 850 HPA TEMPS IMPLIES SELF DESTRUCT CUMULUS AND AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. PROBABLY COULD SEE SOME ISOLATED REPORTS OF GUSTY WINDS AN PEA-SIZE HAIL...BEST CHANCE IN MTS OF WESTERN AND NORTHERN PA. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... LARGE SCALE FLOW PATTERN BECOMES HIGHLY AMPLIFIED BY NEXT WEEK...WITH UPPER LEVEL RIDGING BUILDING ACROSS WRN NOAM AND A DEEP ANOMALOUS TROF TAKING HOLD ACROSS MUCH OF THE ERN U.S. OPERATIONAL MODELS AND ENS CONTINUE TO BE IN GOOD AGREEMENT WITH RESPECT TO THE LONG WAVE PATTERN. COLD AIR ALOFT MAY LEAD TO SOME DIURNAL RW/TRW EARLY NEXT WEEK BEFORE HIGH PRES BUILDS IN FOR TUE- WED. THE NEXT FNT IS FCST TO AFFECT THE AREA THUR-FRI AS IT SAGS SWD AHEAD OF THE NEXT CANADIAN TROF. TEMPS WILL START OUT COOLER THAN NORMAL EARLY NEXT WEEK BEFORE RETURNING TO MORE SEASONABLE LEVELS. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE APPROACHING COLD FRONT TO OUR WEST IS TRIGGERING THUNDERSTORMS OVER WESTERN PENNSYLVANIA. THIS FRONT AND THE THUNDERSTORMS COULD POSE A FLIGHT HAZARD INTO THIS EVENING AS EVERYTHING MOVES TO THE EAST. MOST AREAS WILL BE RAIN FREE MOST OF THE DAY. VFR CONDITIONS DOMINATE BUT A FEW PERIOD OF LOWERED CIGS/VSBY ARE POSSIBLE AS THE SHOWERS APPROACH AND MOVER THROUGH. LINGERING MVFR IS LIKELY AN HOUR OR SO AFTER THE SHOWERS AND THUNDERSTORMS. OVERNIGHT ANY ORGANIZED CONVECTION SHOULD END. A FEW SCATTERED SHOWERS ARE POSSIBLE. THE RAIN TODAY WILL INCREASE MIST/FOG AND THUS SOME PERIODS OF IFR ARE LIKELY BETWEEN ABOUT 3 AND 8 AM. MOSTLY VFR CONDITIONS ON MONDAY BUT AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS COULD AFFECT SOME AIRPORTS. CHECK THE RADAR BEFORE DEPARTURE AS THERE COULD BE ISOLATED THUNDERSTORMS FROM ABOUT MIDDAY ON. THE COMING WEEK LOOKS LIKE NO ORGANIZED PRECIP EVENTS AND RELATIVELY COOL DRY AIR FOR LATE JUNE...THUS MOSTLY VFR AND SOME MVFR DUE TO OVERNIGHT PATCHY FOG. WE COULD CONTEND WITH ISOLATED TSTMS MOST AFTERNOONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM/TYBURSKI SHORT TERM...GRUMM/DEVOIR LONG TERM...STEINBUGL/TYBURSKI AVIATION...GRUMM
Hazardous weather outlook, Jun 29, 4:16 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 416 PM EDT SUN JUN 29 2008 PAZ004>006-010-011-017-302030- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 416 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT TO THE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-302030- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 416 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT TO THE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TYBURSKI
In the hours before
Special weather statement, Jun 29, 4:34 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 434 PM EDT SUN JUN 29 2008 PAZ051>053-058-292115- COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL- 434 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND... NORTH CENTRAL SCHUYLKILL...SOUTHEASTERN MONTOUR AND SOUTHERN COLUMBIA COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES NORTH OF SHAMOKIN...MOVING EAST AT 28 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KNOEBELS GROVE...AND KULPMONT AROUND 440 PM...MOUNT CARMEL AROUND 445 PM...NUMIDIA...AND CATAWISSA AROUND 450 PM...CENTRALIA AROUND 455 PM...MAINVILLE AROUND 500 PM AND RINGTOWN AROUND 505 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 242 AND 247. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 61. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 4:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 436 PM EDT SUN JUN 29 2008 PAZ050-052-056-057-292100- DAUPHIN-NORTHUMBERLAND-PERRY-SNYDER- 436 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY... NORTHWESTERN DAUPHIN...SOUTHEASTERN SNYDER AND SOUTHWESTERN NORTHUMBERLAND COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF ENOLA...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MILLERSBURG AROUND 445 PM...ELIZABETHVILLE AROUND 450 PM...BERRYSBURG AROUND 455 PM AND PILLOW AROUND 500 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 209...ROUTE 322/22. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 4:49 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 449 PM EDT SUN JUN 29 2008 PAZ006-012-037-292115- NORTHERN CLINTON-POTTER-TIOGA- 449 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON... SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES... AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS LOCATED 33 MILES EAST OF ST. MARYS...MOVING NORTHEAST AT 39 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CHERRY SPRINGS STATE PARK AROUND 500 PM...OLE BULL STATE PARK AROUND 505 PM AND GALETON AROUND 515 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 PM EDT SUN JUN 29 2008 PAZ006-012-037-041-292130- NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA- 500 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES... AT 456 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 27 MILES SOUTHWEST OF WELLSBORO TO 19 MILES NORTHWEST OF LOCK HAVEN TO 20 MILES WEST OF LOCK HAVEN...MOVING EAST AT 37 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS. THESE STORMS WILL BE NEAR HYNER AROUND 505 PM...LEETONIA AROUND 515 PM...GLEN UNION AROUND 520 PM...CAMMAL AROUND 525 PM AND LITTLE PINE STATE PARK AROUND 530 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 511 PM EDT SUN JUN 29 2008 PAZ004-292145- WARREN- 511 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 27 MILES WEST OF WARREN...MOVING EAST AT 33 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BEAR LAKE AROUND 525 PM AND SUGAR GROVE AROUND 535 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT SUN JUN 29 2008 PAZ012-037-041-042-046-292200- NORTHERN CLINTON-NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN-TIOGA- 518 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...NORTHERN LYCOMING...NORTHWESTERN SULLIVAN AND SOUTHERN TIOGA COUNTIES... AT 517 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES WEST OF WELLSBORO TO 17 MILES SOUTH OF WELLSBORO TO 12 MILES NORTHWEST OF JERSEY SHORE...MOVING EAST AT 42 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 525 PM...WELLSBORO AROUND 530 PM...BUTTONWOOD AROUND 535 PM...TROUT RUN AROUND 545 PM...MANSFIELD AROUND 550 PM AND SHUNK AROUND 600 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...STATE ROAD 14. FORECASTER: JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:29 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 61 min |
| Jun 28, 10:27 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 63 min |
| Jun 29, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 54 min |
| Jun 29, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 79 min |
| Jun 29, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk | 69 min |
| Jun 29, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Snyder | 46 min |
| Jun 29, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 64 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.